It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-29-2007, 04:46 PM   #1
Newbie
(female)
 
Join Date: Nov 2007
Location: denver, co, usa
Posts: 2
dancingindenver HB User
Bactrim caused rash, persting for a week after stopping meds

I was taking Bactrim for a UTI, only a three day dose. On the third day I noticed that my skin felt itchy, but to be honest, I live in high, dry Colorado where this happens all the time so I really didn't give it a second thought. This turned into a brutal, full-blown rash a week ago.

Now it's been a full week of antihistamines and oatmeal baths, and the rash really doesn't seem to be getting any better. I went back to the doc on Tuesday (this Tuesday) for a steroid shot, which may have slightly lessened the itching but the bumps are still there. And every shower is TORTURE- the rash responds very very badly to heat and moisture.

I have no other symptoms- no fever, no nothing. But this rash is making me insane. I've been on Benadryl AND Claritin, neither seem to help at all. Hydrocortisone provides only brief repreive from the itching.

Is there anything else I could do? How long can I expect this to last? I had heard of sulfa reactions after ten days or more of medicine, but three days and I get this?

 
Old 11-29-2007, 06:40 PM   #2
Senior Veteran
(female)
 
Join Date: Oct 2007
Location: NJ, USA
Posts: 9,380
Blog Entries: 32
janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
Re: Bactrim caused rash, persting for a week after stopping meds

Are you sure that's the cause? I've had rashes last weeks and weeks, but usually when I have a reaction to drugs, the first nice big dose of benadryl straightens it out.

Does the rash now look/feel like a burn? Dark red, scabby, blisters, anything like that? Sometimes, when I have a rash for too long, I get skin damage, and then I just gotta wait for it to heal.

Hope you feel better soon.

 
Sponsors Lightbulb
   
Old 11-29-2007, 07:14 PM   #3
Newbie
(female)
 
Join Date: Nov 2007
Location: denver, co, usa
Posts: 2
dancingindenver HB User
Re: Bactrim caused rash, persting for a week after stopping meds

I was diagnosed with "drug rash" at the doctor's office, and she didn't act like it was anything terribly unusual. But she still didn't give me any idea of how long this will last. I do have very sensitive skin, so I'm wondering if that's why it's lingering. I've found that ibuprofen does a lot to bring the redness and itching down, so I'm taking 2 in the morning and 3 before bed.

 
Old 12-07-2007, 05:45 AM   #4
Senior Veteran
(female)
 
Join Date: Apr 2004
Location: Ohio
Posts: 1,114
dolysods HB User
Re: Bactrim caused rash, persting for a week after stopping meds

Did the doctor give you any steroids? when i had my allergic reaction to sulfa, i was a camp counselor in the sun most of the day with no ac. I had a head to toe rash. The urgent care doc gave me a shot of steroid/benadryl. It cleared up pretty quickly. I had some leftover bumps/itching but not bad for a couple of days

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
side effects from Bactrim beanstock Infectious Diseases 7 11-06-2011 12:56 AM
3 meds at once tonigail Epilepsy 4 04-19-2010 05:51 AM
Bactrim - Scary Side Effects - please help! salncrackers Open to All Other Health Topics 8 05-16-2009 12:14 PM
Singulaire caused wheezing? hilfgirl33 Asthma 4 08-17-2008 06:35 PM
Severe Itching, Rash, Brought on by weird things Myron123 Skin Problems 51 11-25-2007 09:50 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:38 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!